MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 2.8 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 2.8 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72200750
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an acl, when installing a twinfix ultrabraid, the pre-installed threads within remained in the inserter; as a result the fixator remained in the bone, while the threads were left behind in the handle.It is unknown how the procedure was completed or if there was any delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the device outside of its package.The anchor is not in the picture, and the sutures can be seen coming out from the bottom of the handle.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX TI 2.8 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18997587
Report Number1219602-2024-00653
Device Sequence Number15520073
Product Code JDR
UDI-Device Identifier03596010584472
UDI-Public03596010584472
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200750
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown